Competitive equilibrium with moral hazard in economies with multiple commodities

Alessandro Citanna, Antonio Villanacci

Research output: Contribution to journalArticle

Abstract

We study an economy with competitive commodity markets and exclusive pairwise contractual relations with moral hazard, where both the principal and the agent can be risk averse. We show existence of equilibria and their generic constrained suboptimality, by means of a change in the compensation schemes. Such suboptimality occurs provided the number of commodities is sufficiently large relative to the number of states and pair types, and there are at least three future states of the world.

Original languageEnglish (US)
Pages (from-to)117-147
Number of pages31
JournalJournal of Mathematical Economics
Volume38
Issue number1-2
DOIs
StatePublished - Sep 1 2002

Fingerprint

Moral Hazard
Competitive Equilibrium
Hazards
Pairwise
Financial markets
Compensation and Redress
Competitive equilibrium
Moral hazard
Existence of equilibrium
Commodity markets
Risk-averse
Commodities
Market

Keywords

  • Constrained suboptimality
  • General equilibrium
  • Moral hazard

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Cite this

Competitive equilibrium with moral hazard in economies with multiple commodities. / Citanna, Alessandro; Villanacci, Antonio.

In: Journal of Mathematical Economics, Vol. 38, No. 1-2, 01.09.2002, p. 117-147.

Research output: Contribution to journalArticle

@article{54593758342543debc338b408a3ee83d,
title = "Competitive equilibrium with moral hazard in economies with multiple commodities",
abstract = "We study an economy with competitive commodity markets and exclusive pairwise contractual relations with moral hazard, where both the principal and the agent can be risk averse. We show existence of equilibria and their generic constrained suboptimality, by means of a change in the compensation schemes. Such suboptimality occurs provided the number of commodities is sufficiently large relative to the number of states and pair types, and there are at least three future states of the world.",
keywords = "Constrained suboptimality, General equilibrium, Moral hazard",
author = "Alessandro Citanna and Antonio Villanacci",
year = "2002",
month = "9",
day = "1",
doi = "10.1016/S0304-4068(02)00070-8",
language = "English (US)",
volume = "38",
pages = "117--147",
journal = "Journal of Mathematical Economics",
issn = "0304-4068",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - Competitive equilibrium with moral hazard in economies with multiple commodities

AU - Citanna, Alessandro

AU - Villanacci, Antonio

PY - 2002/9/1

Y1 - 2002/9/1

N2 - We study an economy with competitive commodity markets and exclusive pairwise contractual relations with moral hazard, where both the principal and the agent can be risk averse. We show existence of equilibria and their generic constrained suboptimality, by means of a change in the compensation schemes. Such suboptimality occurs provided the number of commodities is sufficiently large relative to the number of states and pair types, and there are at least three future states of the world.

AB - We study an economy with competitive commodity markets and exclusive pairwise contractual relations with moral hazard, where both the principal and the agent can be risk averse. We show existence of equilibria and their generic constrained suboptimality, by means of a change in the compensation schemes. Such suboptimality occurs provided the number of commodities is sufficiently large relative to the number of states and pair types, and there are at least three future states of the world.

KW - Constrained suboptimality

KW - General equilibrium

KW - Moral hazard

UR - http://www.scopus.com/inward/record.url?scp=0036755335&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036755335&partnerID=8YFLogxK

U2 - 10.1016/S0304-4068(02)00070-8

DO - 10.1016/S0304-4068(02)00070-8

M3 - Article

VL - 38

SP - 117

EP - 147

JO - Journal of Mathematical Economics

JF - Journal of Mathematical Economics

SN - 0304-4068

IS - 1-2

ER -